Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 3, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Mar 31, 2026, 7:14 AM CDT for Adams County, Juneau County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2026, 7:14 AM CDT (12:14 UTC)
- Expired
- Mar 31, 2026, 7:40 AM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.2 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -175 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WUUS53 KARX 311214
SVRARX
WIC001-057-311300-
/O.NEW.KARX.SV.W.0003.260331T1214Z-260331T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
714 AM CDT Tue Mar 31 2026
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northwestern Juneau County in central Wisconsin...
Northwestern Adams County in central Wisconsin...
* Until 800 AM CDT.
* At 714 AM CDT, a severe thunderstorm was located 13 miles northeast
of Tomah, moving east at 45 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will be near...
New Rome around 745 AM CDT.
Other locations impacted by this severe thunderstorm include New
Miner, The Meadow Valley Flowage, Sprague, Monroe Center, Mather, The
Sprague Mather Flowage, and Finley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4409 9031 4425 9031 4425 8987 4408 8986
TIME...MOT...LOC 1214Z 266DEG 39KT 4416 9035
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Baumgardt2 follow-up statements
857 WWUS53 KARX 311226 SVSARX Severe Weather Statement National Weather Service La Crosse WI 726 AM CDT Tue Mar 31 2026 WIC001-057-311300- /O.CON.KARX.SV.W.0003.000000T0000Z-260331T1300Z/ Juneau WI-Adams WI- 726 AM CDT Tue Mar 31 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR NORTHWESTERN JUNEAU AND NORTHWESTERN ADAMS COUNTIES... At 726 AM CDT, a severe thunderstorm was located 8 miles south of Babcock, or 20 miles northeast of Tomah, moving east at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe storm will be near... New Rome around 745 AM CDT. Other locations impacted by this severe thunderstorm include New Miner, The Meadow Valley Flowage, Sprague, Monroe Center, Mather, The Sprague Mather Flowage, and Finley. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4409 9031 4422 9028 4425 8987 4408 8986 TIME...MOT...LOC 1226Z 266DEG 39KT 4417 9017 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Baumgardt
081 WWUS53 KARX 311240 SVSARX Severe Weather Statement National Weather Service La Crosse WI 740 AM CDT Tue Mar 31 2026 WIC001-057-311248- /O.CAN.KARX.SV.W.0003.000000T0000Z-260331T1300Z/ Juneau WI-Adams WI- 740 AM CDT Tue Mar 31 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JUNEAU AND NORTHWESTERN ADAMS COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. && LAT...LON 4409 9031 4422 9028 4425 8987 4408 8986 TIME...MOT...LOC 1237Z 266DEG 39KT 4418 8999 $$ Baumgardt
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:19 AM CDT, 55 minutes earlier. Its key messages:
- Low storm chances (20 to 40%) with a large hail threat will be possible this morning mostly south of I-90.
- A strong weather system impacts the area Wednesday into Thursday night with probabilities for wintry impacts increasing, especially for Thursday morning. After a period of wintry mix Wednesday into early Thursday morning, precipitation is expected to switch over to rain for most locations south of I-94 by mid morning Thursday.
- There is also quite a bit of rain with this system as rain totals range from 1 to 2 inches south of I-90 with the highest probabilities (20 to 40%) for 2+ inches in southwest Wisconsin and portions of northeast Iowa.
Area forecast discussion, Mar 31, 6:19 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 619 AM CDT Tue Mar 31 2026 .KEY MESSAGES... - Low storm chances (20 to 40%) with a large hail threat will be possible this morning mostly south of I-90. - A strong weather system impacts the area Wednesday into Thursday night with probabilities for wintry impacts increasing, especially for Thursday morning. After a period of wintry mix Wednesday into early Thursday morning, precipitation is expected to switch over to rain for most locations south of I-94 by mid morning Thursday. - There is also quite a bit of rain with this system as rain totals range from 1 to 2 inches south of I-90 with the highest probabilities (20 to 40%) for 2+ inches in southwest Wisconsin and portions of northeast Iowa. && .DISCUSSION... Issued at 337 AM CDT Tue Mar 31 2026 This Morning Storm Chances: Storm chances continue overnight slightly farther north as the nocturnal low level jet persists. Eventually the cold frontal boundary, draped southwest to northeast from southwest through east- central Minnesota, drags east-southeast across the forecast area into the morning hours. Exact timing and overlap with diurnal heating will determine morning storm threat locally. Recent HRRR forecast model runs suggest possible storm initiation within the warm sector over the eastern half of the forecast area from western into central Wisconsin near 31.12Z. While mid level lapse rates will be steep enough to support elevated instability and strong to severe storms, slight moderation is expected through the overnight from current 8.5C/km in RAP Mesoanalysis. Therefore, large hail and damaging wind potential remains through early this morning. Colder Today, Winter Weather Setup Wednesday: As the cold front sags south across the forecast area through today, daytime high temperatures in the 50s expected. Southern extent of low level baroclinic boundary relative to forecast area will determine subsequent winter storm probabilities Wednesday through Thursday. Current forecasts suggest the low level baroclinic boundary and accompanying sharp trough lying across the forecast area, shifting slightly south of the forecast area tonight. Exact location will determine initial location of cyclogenesis lee of the Rockies Wednesday, accompanying precipitation types Wednesday, as well as subsequent progression and intensity of cyclogenesis through the Upper Mississippi River Valley Thursday into Friday. Initial precipitation chances Wednesday afternoon will be tied to low level frontogenesis along the low level warm frontal boundary, strewn quasi-zonally near the forecast area. High resolution forecast soundings have just begun to peer into this forecast window, increasing winter weather signal with snow soundings for areas along and north of I-94 and freezing rain/sleet soundings for areas along the I-90 corridor. Now there has been a recent trend in the models to shift the cooler temperatures northward as the center of the low passes somewhere over our forecast area. The locations for where the models put the center of the low at differ from near the IA, WI, MN state line to areas closer to the I-35 corridor in southern MN. This shift northward follows what the soundings have shown where snow is now favored north of I-94 and a wintry mix is between I-90 and I-94. Confidence & Winter Preciptiation Types Midweek: Variation in preciptiation types inherently tied to surface temperatures, dependent on temperature gradient and strength of east winds north of the front solidifying the cold sector through the Upper Mississippi River Valley. Therefore, regardless of differences exact precipitation types and locations, all high resolution models show a stout warm nose providing some degree of off-surface melting. Furthermore, the high April sun angle will limit initial frozen precipitation accumulation on roadways given the above freezing soil temperatures. Therefore, daytime freezing precipitation impacts may be limited to elevated surfaces and grassy surfaces only to return overnight with lack of diurnal heating. Similar for snow accumulation, potentially limited to elevated surfaces until the overnight when low level frontogenesis expands in coverage. With the northward shift, precipitation type switches to all rain for most locations by Thursday afternoon whereas previous forecasts and model runs had wintry mix being possible into Thursday night. The track of this storm will be very important to watch as this will have implications on amounts, precipitation types, and transition of different precipitation types. Heavy Rain Into The Weekend: As the extratropical low lifts northeast of the Upper Mississippi River Valley through the end of the week, additional subsequent cyclogenesis through the Northern Plains returns precipitation chances across the Upper Midwest Friday and through the weekend. While current confidence for heavy rain will be the main concern through the early weekend, mixed precipitation as the low exits east will bring another threat of winter impacts. Current confidence for 1" of QPF in long term global ensembles raises concerns for river flooding on flashier rivers. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 619 AM CDT Tue Mar 31 2026 VFR conditions to prevail through the TAF period. Northwest winds 10 to 20 mph with gusts of 20 to 30 mph possible this morning through the afternoon, with the highest winds west of the Mississippi River. Winds diminish this evening and gradually turn more northeast for Wednesday. CIGS generally stay between 15kft and 20kft until Wednesday morning when they drop closer to 10kft. Isolated showers and thunderstorms will be possible this morning and early afternoon for much of the region. && .HYDROLOGY... Issued at 142 PM CDT Mon Mar 30 2026 Rain amounts Wednesday night and Thursday could approach 2 inches in southwest Wisconsin. Should this occur, and the precipitation type remain as all rain, stream and river rises are possible on the Kickapoo river late in the week. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Cecava/JAR AVIATION...Cecava HYDROLOGY...Baumgardt
Hazardous weather outlook, Mar 31, 2:55 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 255 AM CDT Tue Mar 31 2026 IAZ011-029-030-WIZ042>044-053>055-061-011100- Allamakee-Fayette-Clayton-Monroe-Juneau-Adams-Vernon-Crawford- Richland-Grant- 255 AM CDT Tue Mar 31 2026 This Hazardous Weather Outlook is for portions of northeast Iowa...central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight There may be a few strong storms this morning. The main threats will be hail and strong winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday At this time it appears the area will see mostly rain. Rainfall amounts of 1-2 are likely (70-90%) and would cause river and stream rises by the end of the week. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041- 011100- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted- Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau- Jackson-La Crosse- 255 AM CDT Tue Mar 31 2026 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... north central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A wintry mix Wednesday night through Thursday morning brings potential for accumulating ice and snow. This may impact travel. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Special weather statement, Mar 31, 6:52 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service La Crosse WI
652 AM CDT Tue Mar 31 2026
MNZ088-WIZ032>034-041-042-311245-
Winona MN-Buffalo WI-Jackson WI-Trempealeau WI-La Crosse WI-
Monroe WI-
652 AM CDT Tue Mar 31 2026
...A FEW STRONG THUNDERSTORMS AFFECTING WEST-CENTRAL WISCONSIN AND
FAR SOUTHEAST MINNESOTA THIS MORNING THROUGH 745 AM CDT...
At 645 AM CDT, doppler radar indicated an area of storms
approximately along and north of I-90 from southeast Minnesota into
west-central Wisconsin. Up to nickel sized hail has been reported
with these storms as well as frequent lightning. The storms are
moving east at 55 mph.
HAZARD...Nickel size hail.
SOURCE...Public.
IMPACT...Minor hail damage to vegetation is possible.
A few locations impacted include... Winona, Sparta, Tomah, Black
River Falls, Holmen, Trempealeau, Galesville, North Bend, Millston,
Fort Mc Coy, Cataract, Brice Prairie, Ettrick, Melrose, Warrens, AND
Oakdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4394 9168 4421 9163 4443 9035 4442 9032
4397 9032
TIME...MOT...LOC 1149Z 253DEG 55KT 4414 9116
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BaumgardtLocal storm report, Mar 31, 7:10 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
710 AM CDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM Hail 2 E La Crosse 43.82N 91.19W
03/31/2026 M0.50 Inch La Crosse WI Official NWS Obs
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:52 AM CDT | Special Weather Statement | ARX | Jackson | 53 min |
| Mar 31, 6:56 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Monroe | 34 min |
| Mar 31, 7:31 AM CDT | Special Weather Statement | ARX | Juneau | 74 min |
| Mar 31, 2:24 PM CDT | Winter Storm Watch | ARX | Clark, Taylor | 11 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.